Alert archive / North Dakota / High Wind Watches in 2007
High Wind Watch 4, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind watch at Mar 26, 2007, 3:06 PM MDT for 4 counties in North Dakota. It took effect at Mar 27, 2007, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2007, 3:06 PM MDT (21:06 UTC)
- In effect from
- Mar 27, 2007, 6:00 AM MDT
- Expired
- Mar 27, 2007, 3:02 AM MDT
- In force
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 262106 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 406 PM CDT MON MAR 26 2007 ...STRONG WINDS DEVELOPING OVER SOUTHWEST NORTH DAKOTA TUESDAY... .LOW PRESSURE DEVELOPING OVER THE CENTRAL ROCKIES WILL PRODUCE STRONG SOUTHEAST WINDS OVER FAR SOUTHWEST NORTH DAKOTA ON TUESDAY. THE WINDS WILL PICK UP LATE TONIGHT AND CONTINUE THROUGH THE DAY TUESDAY...BEFORE DIMINISHING DURING THE EVENING. NDZ040-041-043-044-270515- /O.NEW.KBIS.HW.A.0004.070327T1200Z-070328T0000Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 306 PM MDT MON MAR 26 2007 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... EXPECT SOUTHEAST WINDS TO INCREASE OVER SOUTHWEST NORTH DAKOTA LATE TONIGHT. BY TUESDAY...WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO OVER 50 MPH. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY...AND DIMINISH BY THE EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TWH
2 follow-up statements
000 WWUS73 KBIS 270236 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 936 PM CDT MON MAR 26 2007 ...STRONG WINDS DEVELOPING OVER SOUTHWEST NORTH DAKOTA TUESDAY... .LOW PRESSURE DEVELOPING OVER THE CENTRAL ROCKIES WILL PRODUCE STRONG SOUTHEAST WINDS OVER FAR SOUTHWEST NORTH DAKOTA ON TUESDAY. THE WINDS WILL PICK UP LATE TONIGHT AND CONTINUE THROUGH THE DAY TUESDAY...BEFORE DIMINISHING DURING THE EVENING. NDZ040-041-043-044-271100- /O.CON.KBIS.HW.A.0004.070327T1200Z-070328T0000Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 836 PM MDT MON MAR 26 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT TUESDAY THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT TUESDAY THROUGH TUESDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JF
000 WWUS73 KBIS 270902 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CDT TUE MAR 27 2007 ...STRONG WINDS DEVELOPING OVER SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TODAY... .LOW PRESSURE DEVELOPING OVER EASTERN IDAHO THIS MORNING WILL DEEPEN AND MOVE EAST TO CENTRAL MONTANA AND WYOMING TODAY. THE STRENGTHENING PRESSURE GRADIENT WILL PRODUCE STRONG SOUTHEAST WINDS OVER SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TODAY. THE WINDS WILL PICK UP THIS MORNING AND CONTINUE THROUGH THE DAY BEFORE DIMINISHING DURING THE EVENING. SUSTAINED WIND SPEEDS OF AROUND 40 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED OVER SOUTHWESTERN NORTH DAKOTA...MAINLY FROM WATFORD CITY TO DICKINSON TO BOWMAN AND HETTINGER. 30 TO 35 MPH WINDS ARE EXPECTED FROM BEULAH TO MANDAN AND BISMARCK...TO FORT YATES AND STRASBURG. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL BE DIFFICULT OVER SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ040-041-043-044-271715- /O.UPG.KBIS.HW.A.0004.070327T1200Z-070328T0000Z/ /O.NEW.KBIS.HW.W.0003.070327T1200Z-070328T0000Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 302 AM MDT TUE MAR 27 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WIND SPEEDS OF AROUND 40 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED OVER SOUTHWESTERN NORTH DAKOTA...MAINLY FROM WATFORD CITY TO DICKINSON TO BOWMAN AND HETTINGER. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NDZ017-018-031>033-271715- /O.NEW.KBIS.HW.W.0003.070327T1200Z-070328T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON 402 AM CDT TUE MAR 27 2007 /302 AM MDT TUE MAR 27 2007/ ...HIGH WIND WARNING IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. SUSTAINED WIND SPEEDS OF AROUND 40 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED OVER SOUTHWESTERN NORTH DAKOTA...MAINLY FROM WATFORD CITY TO DICKINSON TO BOWMAN AND HETTINGER. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NDZ019-020-034-035-042-045-046-271715- /O.NEW.KBIS.WI.Y.0009.070327T1800Z-070328T0000Z/ MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... BISMARCK...ELGIN...FORT YATES...LINTON 402 AM CDT TUE MAR 27 2007 /302 AM MDT TUE MAR 27 2007/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. 30 TO 35 MPH WINDS ARE EXPECTED FROM BEULAH TO MANDAN AND BISMARCK...TO FORT YATES AND STRASBURG. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JV
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Mar 26, 3:05 PM MDT, 1 minute earlier.
Area forecast discussion, Mar 26, 3:05 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 405 PM CDT MON MAR 26 2007 .SHORT TERM... MAIN PROBLEM IN THE SHORT TERM IS THE MODELS HANDLING OR MISHANDLING OF THE UPPER TROUGH AS IT MOVES INTO THE PLAINS STATES. CONSENSUS NOW FROM SURROUNDING OFFICES IS TO PUT MORE WEIGHT IN THE ECMWF SOLUTION. THIS WOULD BE A WARMER AND DRIER SOLUTION. WITH THIS SAID...CAN NOT COMPLETELY RULE OUT THE GFS AS IT HAS BEEN VERY CONSISTENT IN ITS SOLUTION AS WELL. THEREFORE...THINK THE BEST THING TO DO TODAY IS TO CUT BACK ON THE EASTERN EXTENT OF PRECIPITATION. WILL STILL STICK CLOSE TO CURRENT POPS IN THE WEST...BUT TAPER THEM OFF THE FARTHER EAST WE GO. FOR MODEL SPECIFICS...WENT WITH A GFS/ECMWF BLEND. THESE MODELS ARE ACTUALLY PRETTY SIMILAR THROUGH ABOUT EARLY WEDNESDAY...BEFORE THEY BEGIN TO DIVERGE. THUS...BOTH THE GFS AND ECMWF INDICATE A VERY WINDY DAY OVER SOUTHWEST NORTH DAKOTA ON TUESDAY. A SOUTHEAST FLOW IS NOT AS FAVORABLE AS A WESTERLY FLOW FOR MEETING HIGH WIND CRITERIA BUT AFTER COORDINATION WITH UNR AND BYZ...WILL ISSUE A HIGH WIND WATCH FOR THE FAR SOUTHWEST ON TUESDAY. MAIN UPPER SYSTEM MOVES THROUGH THE PLAINS WEDNESDAY INTO THURSDAY. EXACTLY WHERE IT TRACKS IS YET TO BE DETERMINED...BUT FOR NOW WILL ONLY MAKE MINOR ADJUSTMENTS TO WED/THU PORTIONS OF THE SHORT TERM PERIOD DUE TO UNCERTAINTY...EXCEPT AS MENTIONED EARLIER TO TREND POPS BACK A BIT IN THE EAST. .LONG TERM... MODELS A BIT DIVERGENT WITH WEATHER SYSTEM AFFECTING THE NORTHERN PLAINS ON FRIDAY. THE GFS BRINGS IT NORTH INTO THE REGION WHILE THE DGEX RUN KEEPS IT MAINLY SOUTH. THE TAIL END OF THE NAM RUN ALSO HAS IT MAINLY SOUTH. IT SEEMS UNCERTAIN AT THIS POINT THOUGH SOME PRECIPITATION LOOKS POSSIBLE EARLY ON FRIDAY. IT MAY BE RAIN AND SNOW MIX AT THIS POINT. BEYOND THIS A WESTERLY FLOW DEVELOPS ON SATURDAY FOLLOWED BY A SHORTWAVE THAT COMES INTO THE PICTURE BY SATURDAY NIGHT AND SUNDAY. THIS COULD BRING A ROUND OF RAIN THEN SNOW TO PARTS OF THE AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR NDZ040-041-043-044. && TWH/VJ
Nearby
High Wind Watches in North Dakota, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.